Alert archive / New York / Gale Watches in 2013
Gale Watch 4, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Jan 18, 2013, 9:59 AM EST. It took effect at Jan 19, 2013, 6:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 18, 2013, 9:59 AM EST (14:59 UTC)
- In effect from
- Jan 19, 2013, 6:00 PM EST
- Expired
- Jan 19, 2013, 3:41 AM EST
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
388 WHUS71 KBUF 181459 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 959 AM EST FRI JAN 18 2013 LEZ040-041-182300- /O.CON.KBUF.SC.Y.0014.000000T0000Z-130119T2300Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 959 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-182300- /O.CON.KBUF.SC.Y.0014.130118T1700Z-130119T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 959 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ020-182300- /O.CON.KBUF.SC.Y.0014.130118T2300Z-130119T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 959 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-182300- /O.CON.KBUF.SC.Y.0014.130118T1900Z-130119T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 959 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM EST SATURDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-182300- /O.CON.KBUF.SC.Y.0014.130118T2300Z-130119T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 959 AM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST SATURDAY... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062>065-182300- /O.NEW.KBUF.GL.A.0004.130120T0000Z-130120T2100Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 959 AM EST FRI JAN 18 2013 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON. * WINDS...WEST TO 40 KNOTS. * WAVES...BUILDING TO 13 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
3 follow-up statements
493 WHUS71 KBUF 182045 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 345 PM EST FRI JAN 18 2013 LEZ040-041-190445- /O.CON.KBUF.SC.Y.0014.000000T0000Z-130119T2300Z/ /O.EXB.KBUF.GL.A.0004.130119T2300Z-130120T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 345 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. * WINDS...SOUTHWEST TO 30 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ020-190445- /O.CON.KBUF.SC.Y.0014.130118T2300Z-130119T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 345 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-190445- /O.CON.KBUF.SC.Y.0014.000000T0000Z-130119T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 345 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-190445- /O.CON.KBUF.SC.Y.0014.000000T0000Z-130119T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 345 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-190445- /O.CON.KBUF.SC.Y.0014.130118T2300Z-130119T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 345 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...SOUTH 20 TO 25 KNOTS. * WAVES...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062>065-190445- /O.CON.KBUF.GL.A.0004.130120T0000Z-130120T2100Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 345 PM EST FRI JAN 18 2013 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WINDS...WEST TO 40 KNOTS. * WAVES...BUILDING TO 13 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ RSH
731 WHUS71 KBUF 190202 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 902 PM EST FRI JAN 18 2013 LEZ040-041-191015- /O.CON.KBUF.SC.Y.0014.000000T0000Z-130119T2300Z/ /O.CON.KBUF.GL.A.0004.130119T2300Z-130120T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 902 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WINDS...SOUTHWEST 15 TO 25 KNOTS INCREASING TO 35 KNOTS. * WAVES...8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LEZ020-191015- /O.CON.KBUF.SC.Y.0014.000000T0000Z-130119T2300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 902 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-191015- /O.CON.KBUF.SC.Y.0014.000000T0000Z-130119T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 902 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...SOUTHWEST 20 TO 25 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-191015- /O.CON.KBUF.SC.Y.0014.000000T0000Z-130119T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 902 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...SOUTHWEST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ044-045-191015- /O.CON.KBUF.SC.Y.0014.000000T0000Z-130119T2300Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 902 PM EST FRI JAN 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST SATURDAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ062>065-191015- /O.CON.KBUF.GL.A.0004.130120T0000Z-130120T2100Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 902 PM EST FRI JAN 18 2013 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WINDS...WEST TO 40 KNOTS. * WAVES...13 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
968 WHUS71 KBUF 190841 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 AM EST SAT JAN 19 2013 LEZ040-041-191645- /O.EXT.KBUF.SC.Y.0014.000000T0000Z-130120T0300Z/ /O.UPG.KBUF.GL.A.0004.130119T2300Z-130120T1500Z/ /O.NEW.KBUF.GL.W.0006.130120T0300Z-130120T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 341 AM EST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO 45 KNOTS. * WAVES...12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-191645- /O.EXT.KBUF.SC.Y.0014.000000T0000Z-130120T0300Z/ /O.NEW.KBUF.GL.W.0006.130120T0300Z-130120T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 341 AM EST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY. * WINDS...SOUTHWEST TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043-191645- /O.EXT.KBUF.SC.Y.0014.000000T0000Z-130120T0300Z/ /O.NEW.KBUF.GL.W.0006.130120T0300Z-130120T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 341 AM EST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY. * WINDS...SOUTHWEST TO 35 KNOTS. * WAVES...11 TO 15 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ044-045-191645- /O.EXT.KBUF.SC.Y.0014.000000T0000Z-130120T0300Z/ /O.NEW.KBUF.GL.W.0006.130120T0300Z-130120T2100Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 341 AM EST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY. * WINDS...SOUTHWEST TO 35 KNOTS. * WAVES...13 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ062>065-191645- /O.UPG.KBUF.GL.A.0004.130120T0000Z-130120T2100Z/ /O.NEW.KBUF.GL.W.0006.130120T0300Z-130120T2100Z/ LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 341 AM EST SAT JAN 19 2013 ...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTHWEST TO 40 KNOTS. * WAVES...14 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LEZ020-191645- /O.EXT.KBUF.SC.Y.0014.000000T0000Z-130120T0300Z/ UPPER NIAGARA RIVER AND BUFFALO HARBOR- 341 AM EST SAT JAN 19 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...SOUTHWEST 15 TO 20 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Jan 18, 7:16 AM EST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 18, 7:16 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
716 AM EST FRI JAN 18 2013
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE CROSSING THE LOWER GREAT LAKES WILL BRING
SOME LIGHT SNOW EARLY TODAY ALONG WITH COLDER TEMPERATURES. EXPECT A
COLD AND GENERALLY DRY AFTERNOON TODAY WITH TEMPERATURES WARMING BACK
ABOVE NORMAL SATURDAY AS A WARM FRONT CROSSES THE REGION. STRONG
WINDS WILL DEVELOP ACROSS THE LOWER GREAT LAKES LATER THIS WEEKEND
AS A DEEP AREA OF LOW PRESSURE TRACKS NORTH OF THE REGION ACROSS
EASTERN CANADA AND A COLD FRONT SWEEPS ACROSS THE LAKES BRINGING A
RETURN TO SEASONABLY COLD WEATHER ALONG WITH LAKE EFFECT SNOW
SHOWERS FOR SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
HAVE DROPPED THE LAKE SNOW ADVISORY FOR THE WESTERN LAKE ONTARIO
SHORELINE COUNTIES AS THE WINDS HAVE SHIFTED WITH THE PASSAGE OF THE
SHORTWAVE AND PUSHED THE LAKE EFFECT SNOW SHOWERS FARTHER TO THE
EAST. EXPECT WEAKENED AND DISORGANIZED LAKE SNOW ACROSS THE
SOUTHEAST CORNER OF THE LAKE...LIFTING NORTH ALONG THE EASTERN
SHORELINE THROUGH THE DAY.
SATELLITE VIEW OF THE GREAT LAKES SHOWS THE EFFECT OF COLD AIR
ACROSS THE LAKES...AND WILL MAINTAIN A CLOUD SKY FOR MOST REGIONS
DOWNWIND OF THE LAKES. SOME BREAKS IN THE CLOUDS ARE POSSIBLE SO
CONDITIONS MAY BEST BE DESCRIBED AS PARTLY SUNNY TO MOSTLY CLOUDY.
UPPER TROUGH WILL MOVE WELL TO THE EAST OF THE REGION BY THIS
EVENING WITH THE UPPER FLOW BECOMING NEARLY ZONAL ACROSS THE LAKES
AND NORTHEASTERN STATES. HIGH PRESSURE ALONG THE MID ATLANTIC STATES
AND LOW PRESSURE IN THE FORM OF AN APPROACHING CLIPPER WILL DIRECT A
FLOW OF WARMER AIR ACROSS THE SOUTHCENTRAL GREAT LAKES AND OHIO
VALLEY...INTO WESTERN NEW YORK THIS EVENING AND TONIGHT. THE TEMPS
WILL SHOW A CLIMBING TREND FROM THE MORNING LOW MOSTLY IN THE UPPER
SINGLE NUMBERS AND TEENS TO AFTERNOON 20S...AND CONTINUE TO CLIMB
THROUGH THE NIGHT UNDER THE INFLUENCE OF WARM ADVECTION...REACHING
UPPER 20S TO LOW 30S BY LATE TONIGHT.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
A SHORT LIVED RESPITE FROM THE COLD IS EXPECTED SATURDAY. A STRONG
SHORTWAVE WILL PUSH INTO THE GREAT LAKES...AS AN ELONGATED
SURFACE WARM FRONT STRETCHES FROM NORTHERN MICHIGAN THROUGH THE
SAINT LAWRENCE VALLEY. A STRENGTHENING SOUTHWESTERLY LOW LEVEL JET
AHEAD OF THE APPROACHING SHORTWAVE WILL FLOOD THE REGION WITH
MILDER AIR AS THE 0C 850 MB ISOTHERM ADVANCES INTO WESTERN NEW
YORK. ANY PRECIPITATION CHANCES WILL BE CONFINED TO THE NORTH
COUNTRY CLOSER TO THE WARM FRONTAL BOUNDARY...BUT NOTHING MORE
THAN A LIMITED THREAT AS THE BULK OF THE FRONTAL FORCING WILL BE
NORTH OF THE AREA. THE STRENGTHENING LOW LEVEL JET WILL RESULT IN
WINDY CONDITIONS DEVELOPING. ALTHOUGH THE BULK OF THE STRONGEST
WINDS WILL REMAIN ALOFT IN THE WARM AIR ADVECTION REGIME...BELIEVE
THERE WILL BE ENOUGH EROSION OF THE INVERSION IN PLACE WITH DIURNAL
MIXING TO SEE WIND GUSTS OF 45 TO 50 MPH DURING THE AFTERNOON...
ESPECIALLY DOWNWIND OF LAKE ERIE WITHIN THE CORRIDOR FROM BUFFALO
TO ROCHESTER.
THE DEEPENING SURFACE LOW WILL PUSH ACROSS SOUTHERN ONTARIO INTO
WESTERN QUEBEC SATURDAY NIGHT SWEEPING AN ARCTIC FRONT ACROSS THE
REGION LATE SATURDAY NIGHT. ASIDE FROM THE SHARPLY COLDER CONDITIONS
EXPECTED IN THE WAKE OF THIS FRONT...IT CONTINUES TO APPEAR THAT
VERY STRONG WINDS COULD ACCOMPANY THIS FRONT. THE COMBINATION OF
THE DEEPENING SURFACE LOW AND A STRONG 1035 MB HIGH BUILDING
RAPIDLY INTO THE WESTERN GREAT LAKES IN WAKE OF THE FRONT WILL
LIKELY LEAD TO SOME VERY IMPRESSIVE 10+ MB/6 HOUR ISALLOBARIC
PRESSURE RISES ACROSS WESTERN NEW YORK LATE SATURDAY NIGHT AND
SUNDAY. BUFKIT SOUNDINGS HAVE BEEN CONSISTENT IN SHOWING A 45-50
KNOT FLOW WITH THE MIXING LAYER. THEREFORE...CONCERN REMAINS THAT
STRONG WINDS UP TO 55 MPH COULD OCCUR FOR A PERIOD LATE SATURDAY
NIGHT INTO THE FIRST HALF OF SUNDAY. THE PASSAGE OF THE ARCTIC
BOUNDARY COULD BE ACCOMPANIED BY A SHORT LIVED BURST OF SNOW ON
THE ORDER OF AN INCH OR TWO.
LAKE EFFECT SNOW SHOWERS SHOULD DEVELOP IN THE COLD AIR ADVECTION
REGIME. HOWEVER...THE INTRUSION OF THE DRY ARCTIC AIRMASS AND LOW
INVERSION HEIGHTS WOULD SUGGEST THAT LAKE EFFECT ACCUMULATION
WILL BE LIMITED...ALTHOUGH THE PERSISTENT SNOW SHOWER ACTIVITY
AND HIGH SNOW TO WATER RATIOS COULD EASILY PRODUCE SEVERAL INCHES
OF SNOW THROUGH SUNDAY NIGHT.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
TEMPERATURES WILL BE BELOW NORMAL THROUGH THIS PERIOD AS THE MOST
IMPRESSIVE LONG WAVE TROUGH IN THE NORTHERN HEMISPHERE WILL BE
CENTERED OVER EASTERN CANADA. THE POLAR VORTEX ASSOCIATED WITH THIS
TROUGH WILL INITIALLY BE HELD IN CHECK BY A HYBRID BLOCK OVER
GREENLAND...BUT AS WE PROGRESS THROUGH THE WEEK...THE RIDGE WILL
EXTEND BACK ACROSS THE CANADIAN ARCTIC. THE WEAKNESS LEFT ON THE
EQUATORWARD SIDE OF THE EAST-WEST BLOCK WILL ENCOURAGE THE VORTEX TO
SHIFT OUT ACROSS THE ATLANTIC. THIS IN TURN WILL SHUT DOWN THE FLOW
OF AIR OUT OF THE ARCTIC AND ENCOURAGE A MODERATION IN TEMPERATURES
FOR OUR REGION LATE IN THE WEEK.
SPEAKING OF TEMPERATURES...NOT ONLY WILL THE COLDEST AIR IN THE
NORTHERN HEMISPHERE BE ON OUR SIDE OF THE POLE...BUT IT WILL BE
CENTERED JUST ONE PROVINCE TO OUR NORTH. A LARGE POOL OF -32 TO 36C
H925 AIR WILL RESIDE OVER QUEBEC DURING THIS TIME FRAME.
MEANWHILE...IT IS INTERESTING TO NOTE THAT THE NORMALLY FROZEN
TUNDRA CALLED BAFFIN ISLAND (AT 75N) WILL EXPERIENCE TEMPERATURES
NEAR THE FREEZING MARK. THIS UNIQUE FLIP IN THE TEMPERATURE FIELD AT
THESE HIGH LATITUDES CAN BE ATTRIBUTED TO THE SERIOUS BLOCKING BEING
OFFERED BY THE AFOREMENTIONED EAST-WEST RIDGE OVER GREENLAND AND
SCANDINAVIA.
FROM MONDAY THROUGH WEDNESDAY...THE BASE OF THE DEEP LONGWAVE TROUGH
WILL BE CENTERED OVER EASTERN CANADA WHILE WEAK THERMAL BASED
TROUGHING WILL BE FOUND OVER THE LOWER GREAT LAKES. CONVERGENCE IN
T HE VCNTY OF THIS BOUNDARY COUPLED WITH SUBTLE SHORTWAVES ROTATING
THROUGH THE BASE OF THE TROUGH WILL KEEP SCATTERED SNOW SHOWERS OVER
THE FORECAST AREA. WHILE THERE WILL BE SOME LAKE ENHANCEMENT EAST
AND SOUTHEAST OF THE LAKES...THE LAKE OF A DEEP MOISTURE FIELD WILL
LIMIT ACCUMULATIONS. DAYTIME HIGHS WILL BE IN THE TEENS TO LOWER 20S
FOR MONDAY THROUGH WEDNESDAY WHILE OVERNIGHT LOWS WILL RANGE FROM
THE MINUS SINGLE DIGITS ACROSS THE NORTH COUNTRY TO BETWEEN 10 AND
15 MOST ELSEWHERE.
FOR WEDNESDAY NIGHT AND THURSDAY...THE TROUGH WILL SHIFT EAST AND
ALLOW RIDGING TO BUILD ACROSS THE UPPER MISSISSIPPI VALLEY AND GREAT
LAKES REGION. THIS WILL LEAD TO SOME MODIFICATION IN OUR
TEMPERATURES AS READINGS WILL CLIMB BACK TOWARDS NORMAL LEVELS.
&&
.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
EXPECT MAINLY VFR CONDITIONS TODAY AND TONIGHT AS THE UPPER FLOW
BECOME MORE ZONAL AND CEILINGS LIFT FOLLOWING THE EXIT OF AN
OVERNIGHT SHORT WAVE. WINDS WILL BECOME MORE GUSTY TODAY AND TONIGHT
AS WELL WITH A TIGHTER PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO
THE SOUTH AND APPROACHING LOW PRESSURE TO THE NORTHWEST OF THE
REGION.
OUTLOOK...
FRIDAY NIGHT...MAINLY VFR.
SATURDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS.
SATURDAY NIGHT THROUGH SUNDAY...MVFR AND IFR IN SNOW SHOWERS.
MONDAY...VFR/MVFR WITH A CHANCE OF SNOW SHOWERS.
&&
.MARINE...
SOUTHWESTERLY WINDS WILL BE ON THE INCREASE AGAIN THROUGH THE DAY
AND TONIGHT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN A STATIONARY
RIDGE OF HIGH PRESSURE ALONG THE APPALACHIANS AND MID ATLANTIC
STATES...AND APPROACHING LOW PRESSURE ACROSS THE UPPER MIDWEST.
SMALL CRAFT ADVISORIES WILL BE IN EFFECT AS THE DAY PROGRESSES...AND
LAST INTO THE WEEKEND. THE POTENTIAL STILL EXISTS FOR GALES TO
DEVELOP SATURDAY NIGHT INTO SUNDAY AS THE DEEPENING LOW PASSES TO
THE NORTH OF THE LAKES AS IT TRACKS INTO EASTERN CANADA.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST
SATURDAY FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 6 PM EST SATURDAY FOR LEZ040-
041.
SMALL CRAFT ADVISORY FROM 2 PM THIS AFTERNOON TO 6 PM
EST SATURDAY FOR LOZ043.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM EST SATURDAY
FOR LOZ042.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 PM EST
SATURDAY FOR LOZ044-045.
&&
SYNOPSIS...WCH
NEAR TERM...WCH
SHORT TERM...TMA
LONG TERM...RSH
AVIATION...WCH
MARINE...WCHHazardous weather outlook, Jan 18, 6:28 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 628 AM EST FRI JAN 18 2013 NYZ012>014-019>021-085-191130- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 628 AM EST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A DEEPENING AREA OF LOW PRESSURE IS FORECAST TO MOVE BY JUST NORTH OF THE REGION LATER SATURDAY NIGHT AND SUNDAY. THIS HAS THE POTENTIAL TO BRING STRONG WINDS TO MUCH OF WESTERN NEW YORK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>008-010-011-191130- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE- 628 AM EST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A DEEPENING AREA OF LOW PRESSURE IS FORECAST TO MOVE BY JUST NORTH OF THE REGION LATER SATURDAY NIGHT AND SUNDAY. THIS HAS THE POTENTIAL TO BRING STRONG WINDS TO MUCH OF WESTERN AND NORTH CENTRAL NEW YORK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191130- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 628 AM EST FRI JAN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GALE FORCE WINDS ARE POSSIBLE ON THE LAKES SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 9:50 PM EST | Small Craft Advisory | BUF | 47 hr | |
| Jan 18, 2:50 AM EST | Lake Effect Snow Advisory | BUF | Monroe, Niagara, Orleans | 4 hr |
| Jan 18, 11:18 AM EST | Wind Advisory | BUF | Allegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.